Alert archive / Wyoming / Special Weather Statements in 2012

Special Weather Statement, NWS Cheyenne, WY

July 31, 2012Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 31, 2012, 1:25 PM MDT for Laramie County, Wyoming. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 1:25 PM MDT (19:25 UTC)
Expired
Jul 31, 2012, 2:00 PM MDT
In force
35 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 34 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-414 J/kg
Mixed-layer LCL
2225 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WWUS85 KCYS 311925
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
125 PM MDT TUE JUL 31 2012

NEZ054-WYZ118-119-312000-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL NE-
125 PM MDT TUE JUL 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND EXTREME
SOUTHWESTERN KIMBALL COUNTIES UNTIL 200 PM MDT...

AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
HILLSDALE TO CARPENTER...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CARPENTER...
  BURNS...
  PINE BLUFFS...
  ALBIN...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 372 AND
402.

&&

LAT...LON 4135 10467 4144 10406 4100 10405 4100 10460
TIME...MOT...LOC 1925Z 264DEG 30KT 4130 10449 4103 10443

$$

MAZUR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 31, 10:59 AM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 31, 10:59 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1059 AM MDT TUE JUL 31 2012

.AVIATION...18Z TAF ISSUANCE...
VFR CONDITIONS WILL CONTINUE OVER THE CWA THROUGH THE WEEKEND.
SOME SHOWERS AND THUNDERSTORMS WILL BE OVER THE SOUTH PART OF THE
CWA THIS AFTERNOON AND EVENING AND AGAIN ON WEDNESDAY.  THE
STRONGER STORMS WILL PRODUCE BRIEF MVFR CEILINGS AND VISIBILITIES
IN RAIN AS WELL AS BRIEF WIND GUSTS TO 45 KNOTS.  WESTERLY SURFACE
WINDS WILL GYST AS HIGH AS 25 KNOTS THROUGH 01Z AND AGAIN ON
WEDNESDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 353 AM MDT TUE JUL 31 2012/...

SHORT TERM...TODAY THROUGH THURSDAY...CURRENT KCYS RADAR LOOP SHOWS
A FEW SPRINKLES OR RAIN SHOWERS WEST OF THE LARAMIE RANGE EARLY THIS
MORNING. MOST OF THIS ACTIVITY DOES NOT APPEAR TO BE REACHING THE
GROUND WITH NO RAINFALL REPORTED ACROSS THE AREA. KEPT ISOLATED
SHOWERS IN THE FORECAST THIS MORNING WITH A GREATER COVERAGE
EXPECTED BY NOON OVER THE MOUNTAINS. KEPT POP BETWEEN 30 TO 40
PERCENT OVER THE HIGH PLAINS WITH POP NEAR 60 PERCENT ACROSS THE
MOUNTAINS TODAY. LOWERED POP SLIGHTLY ACROSS THE HIGH PLAINS DUE TO
THE LACK OF TSTORM COVERAGE YESTERDAY. MODELS DO NOT SHOW MUCH
ACTIVITY TODAY EAST OF THE LARAMIE RANGE EXCEPT NEAR THE COLORADO
BORDER...SO EXPECTED MORE OF THE SAME TODAY WITH HIGH TEMPERATURES
IN THE MID 80S TO MID/UPPER 90S...WARMEST OVER WESTERN NEBRASKA.

FOR WEDNESDAY...MODELS SHOW WESTERLY WINDS INCREASING ACROSS
SOUTHEAST WYOMING. THIS WILL RESULT IN DRIER CONDITIONS WEST OF
THE LARAMIE RANGE AS THE SUBTROPICAL MOISTURE PLUME BEGINS TO
SHIFT EASTWARD. ISOLATED TO WIDELY SCATTERED SHOWERS AND TSTORMS
ARE POSSIBLE ON WEDNESDAY...BUT MAINLY FURTHER SOUTH AND EAST FROM
LARAMIE EASTWARD TO ALLIANCE AND MAYBE CHADRON NEBRASKA. THIS
TREND WILL CONTINUE INTO THURSDAY AS A CANADIAN COLD FRONT BEGINS
TO PUSH SOUTHWARD INTO MONTANA. ANY TSTORMS WILL LIKELY FORM NEAR
A LLVL MOISTURE GRADIENT WHICH WILL PUSH EASTWARD ACROSS THE HIGH
PLAINS. KEPT FORECAST DRY WITH POP BELOW 10 PERCENT AREAS NORTHWEST
OF A LINE FROM LARAMIE TO CHADRON NEBRASKA. HIGH TEMPERATURES WILL
REMAIN VERY WARM WITH HIGHS IN MID/UPPER 80S TO UPPER 90S.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY...
EXTENDED MODELS CONTINUE TO SHOW DRIER CONDITIONS SETTING IN FOR
LATTER PORTIONS OF THE WORK WEEK AND THROUGH THE WEEKEND. UPPER
LEVEL RIDGE WILL FLATTEN OUT WITH ZONAL FLOW OVER THE WESTERN
2/3RDS OF THE CONUS BY THURSDAY. AS THE UPPER LEVEL RIDGE WHICH
HAS BEEN A NEARLY PERMANENT FIXTURE THE LAST SEVERAL WEEKS IS
SUPPRESSED SOUTHWARD...MONSOON MOISTURE WILL ALSO BE PUSHED SOUTH
OF THE FORECAST AREA. AT THE SAME TIME DRY WESTERLY FLOW ALOFT
WILL SET IT...MAKING CHANCES FOR MEASURABLE PRECIPITATION VERY
LOW.

A STRONG SHORT WAVE MOVING ALONG THE CANADIAN/US BORDER FRIDAY
WILL FURTHER SUPPRESS THE RIDGE WHILE ALSO DRIVING A RELATIVELY
STRONG COLD FRONT THROUGH THE AREA. MAY BE ABLE TO SQUEEZE OUT A
FEW SPRINKLES NEAR THE FRONT FRIDAY AFTERNOON/EVENING IN THE
NORTHERN FORECAST AREA...BUT GIVEN THE MAIN UPPER FORCING IN
MONTANA AND VERY DRY LOW LEVELS...EVEN SPRINKLES MAY BE A STRETCH.

BEHIND THE FRONT IT WILL BE MUCH COOLER SATURDAY...AT LEAST FOR
AREAS EAST OF THE LARAMIE RANGE. WEST OF THE LARAMIE RANGE THE
COLD FRONT SHOULD WASH OUT AND MIX OUT WITH WARMER AIR ALOFT
MIXING TO THE SURFACE. MAINLY LOOKING AT HIGHS IN THE 80S ACROSS
THE FORECAST AREA SATURDAY WITH A FEW 70S POSSIBLE. TEMPERATURES
WILL BEGIN TO REBOUND SATURDAY AS THE UPPER RIDGE BEGINS TO BUILD
ACROSS THE INTER MOUNTAIN WEST. HIGH TEMPERATURES SUNDAY SHOULD BE
BACK TO NEAR NORMAL BUT BY MONDAY IT COULD BE DOWN RIGHT HOT. 700
MB TEMPERATURES OFF THE 12Z GFS AND ECMWF 15 TO 20 CELSIUS...WHICH
IS AS WARM AS THEY HAVE BEEN ALL YEAR. ASSUMING THE MODELS ARE
CORRECT...HIGHS SHOULD BE BACK INTO THE 90S WITH 100 DEGREE
READINGS INTO THE NEBRASKA PANHANDLE.

&&

.AVIATION...12Z TAF ISSUANCE...
WEATHER CONDITIONS TODAY WILL BE SIMILAR TO THE LAST SEVERAL DAYS.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE FOUND
ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON
AND EVENING. WIND GUSTS AROUND 50 MPH WILL BE POSSIBLE WITH A FEW
SHOWERS AND THUNDERSTORMS. OUTSIDE OF STRONGER THUNDERSTORM
CELLS...VFR IS EXPECTED ACROSS THE AREA THROUGH THE TAF PERIOD.

&&

.FIRE WEATHER...SUBRTROPICAL MOISTURE WILL BEGIN TO SLIDE EASTWARD
TODAY AND WEDNESDAY AS WESTERLY WINDS DEVELOP AHEAD OF A CANADIAN
COLD FRONT...WHICH WILL IMPACT THE AREA STARTING ON FRIDAY.
ANOTHER ROUND OF AFTERNOON/EVENING SHOWERS AND TSTORMS ARE
EXPECTED TODAY WITH LESS COVERAGE EXPECTED ON WEDNESDAY. GUSTY
ERRATIC OUTFLOW WINDS WILL BE THE MAIN CONCERN WITH THESE STORMS
WITH GUSTS UP TO 45 MPH. DAYTIME MINIMUM HUMIDITIES WILL REMAIN
BETWEEN 20 TO 30 PERCENT TODAY...TRENDING LOWER BY WEDNESDAY WITH
VALUES IN THE MIDDLE TEENS IN A FEW LOCATIONS.

MODERATE FIRE WEATHER CONCERNS DURING THE MIDDLE OF THIS WEEK ARE
EXPECTED TO BECOME HIGH BY THURSDAY AND ESPECIALLY ON FRIDAY WITH
WESTERLY WINDS INCREASING TO OVER 30 MPH AHEAD OF THE COLD
FRONT...WITH HUMIDITIES NEAR 10 PERCENT DURING THE DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...LIEBL
UPDATE...WEILAND
Hazardous weather outlook, Jul 31, 11:25 AM MDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1125 AM MDT TUE JUL 31 2012

WYZ101>119-011730-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1125 AM MDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS EARLY
THIS AFTERNOON AND MOVE EASTWARD INTO THE PLAINS. SOME STORMS WILL
PRODUCE SMALL HAIL AND WIND GUSTS AS HIGH AS 50 MPH...ESPECIALLY
NEAR THE COLORADO BORDER. THUNDERSTORMS WILL WEAKEN AND DECREASE
IN COVERAGE THIS EVENING WITH ONLY A FEW LIGHT RAIN SHOWERS
POSSIBLE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST
WYOMING WEDNESDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS
ARE NOT EXPECTED...BUT GUSTY WINDS WILL BE POSSIBLE WITH SOME
THUNDERSTORMS. VERY DRY CONDITIONS WILL COMBINE WITH BREEZY
WESTERLY WINDS TO ELEVATE FIRE WEATHER CONCERNS ACROSS SOUTHEAST
WYOMING ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-011730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1125 AM MDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE NEBRASKA
PANHANDLE LATE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS
WILL PRODUCE WIND GUSTS AS HIGH AS 50 MPH...ESPECIALLY IN THE
SOUTHERN HALF OF THE PANHANDLE. THUNDERSTORMS WILL DISSIPATE BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NEBRASKA
PANHANDLE WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT
GUSTY WINDS WILL BE POSSIBLE WITH SOME THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 31, 12:29 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1229 PM MDT TUE JUL 31 2012

WYZ116>118-311900-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
1229 PM MDT TUE JUL 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
100 PM MDT...

AT 1225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRYSTAL LAKE
RESERVOIR TO 11 MILES SOUTH OF CRYSTAL LAKE CAMPGROUND...AND MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CHEYENNE...
  WARREN AF BASE...
  FRONTIER PARK...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 340 AND
363.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9.

&&

LAT...LON 4100 10522 4122 10523 4127 10480 4100 10477
TIME...MOT...LOC 1828Z 269DEG 28KT 4120 10513 4101 10510

MAZUR
Special weather statement, Jul 31, 12:56 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1256 PM MDT TUE JUL 31 2012

WYZ117>119-311930-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
1256 PM MDT TUE JUL 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 130
PM MDT...

AT 1251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
NORTH CHEYENNE TO 5 MILES NORTHEAST OF NATURAL FORT REST AREA...AND
MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CHEYENNE...
  HILLSDALE...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 354 AND
381.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9.

&&

LAT...LON 4127 10498 4133 10446 4100 10444 4099 10495
TIME...MOT...LOC 1856Z 271DEG 27KT 4127 10482 4100 10479

MAZUR
Special weather statement, Jul 31, 1:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
125 PM MDT TUE JUL 31 2012

NEZ054-WYZ118-119-312000-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL NE-
125 PM MDT TUE JUL 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND EXTREME
SOUTHWESTERN KIMBALL COUNTIES UNTIL 200 PM MDT...

AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
HILLSDALE TO CARPENTER...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CARPENTER...
  BURNS...
  PINE BLUFFS...
  ALBIN...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 372 AND
402.

&&

LAT...LON 4135 10467 4144 10406 4100 10405 4100 10460
TIME...MOT...LOC 1925Z 264DEG 30KT 4130 10449 4103 10443

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 12:29 PM MDTSpecial Weather StatementCYSLaramie31 min
Jul 31, 12:56 PM MDTSpecial Weather StatementCYSLaramie34 min

Nearby

Special Weather Statements in Wyoming, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.